Alert archive / Alabama / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 213, NWS Tallahassee, FL

July 12, 2016Henry County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 12, 2016, 3:13 PM CDT for Henry County, Alabama. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2016, 3:13 PM CDT (20:13 UTC)
Expired
Jul 12, 2016, 4:00 PM CDT
In force
47 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Henry County, AL

The radar

The Ft Rucker radar (KEOX), 21 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 3:13 PM CDTTSTM WND DMG4 Sse Edwin, ALTREE DOWN AT THE INTERSECTION OF STATE HWY 10 AND COUNTY RD 75.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2016-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2016-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1165 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
984 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

420 
WUUS52 KTAE 122013
SVRTAE
ALC067-122100-
/O.NEW.KTAE.SV.W.0213.160712T2013Z-160712T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
313 PM CDT TUE JUL 12 2016

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HENRY COUNTY IN ALABAMA...

* UNTIL 400 PM CDT

* AT 312 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ABBEVILLE...
  MOVING EAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ABBEVILLE...SCOTTSBORO CROSSROADS...CAPPS...WILLIS CROSSROADS...
  DANCEY...MURPHY STATION...SCREAMER...OTHO...GRABALL...
  LAWRENCEVILLE...ABBEVILLE MUNICIPAL A/P...MILLER AND HARDWICKBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3147 8537 3170 8536 3170 8513 3143 8512
TIME...MOT...LOC 2012Z 260DEG 10KT 3159 8524 

HAIL...<.75IN
WIND...60MPH
 
$$

ADL
1 follow-up statement
790 
WWUS52 KTAE 122040
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
340 PM CDT TUE JUL 12 2016

ALC067-122100-
/O.CON.KTAE.SV.W.0213.000000T0000Z-160712T2100Z/
HENRY AL-
340 PM CDT TUE JUL 12 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR CENTRAL HENRY COUNTY...

AT 339 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORT GAINES...
MOVING EAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ABBEVILLE...SCOTTSBORO CROSSROADS...SCREAMER...OTHO...
WILLIS CROSSROADS AND HARDWICKBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3149 8521 3170 8526 3170 8513 3149 8512
TIME...MOT...LOC 2039Z 260DEG 10KT 3160 8515 

HAIL...<.75IN
WIND...60MPH
 
$$

ADL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 12:22 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jul 12, 12:22 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
122 PM EDT TUE JUL 12 2016

.AVIATION [Through 18Z Wednesday]...

TSRA expected to increase in coverage over the next several hours.
Especially across TLH/DHN/ECP. Less coverage further east towards
ABY and VLD. Gusty winds will be possible with the storms as well
as brief reductions to vsbys and cigs. VFR expected outside of
convection. Tstms will decrease in coverage after sunset leaving
behind VFR across the board. Winds after sunset will be light to
nearly calm. ECP may experience a few SHRA after sunrise
Wednesday.

&&

.PREV DISCUSSION [1030 AM EDT]...

.NEAR TERM [Through Today]...

WV imagery this morning depicts an area of +PV over the Lower
Mississippi Valley, as well as a weaker area over the north-
central/northeast Gulf. South-southwesterly steering flow, coupled
with at least near normal PWAT values across the Tri-State region
will favor one of the wetter seabreeze regimes this afternoon.
Expect the northern Gulf +PV anomaly to enhance coverage of storms
across our far western Alabama and Florida counties. Outflow from
what will likely be a large area of convection will merge with our
local seabreeze and result in higher than climo PoPs (even for the
wet regime), primarily west of the Apalachicola and Chattahoochee
rivers. Elsewhere, scattered seabreeze convection will spread
through north Florida this afternoon, into south Georgia this
evening. As was the case yesterday, a few storms may become severe
with a marginally favorable summertime thermodynamic environment.
The main threat would be damaging winds.

.SHORT TERM [Tonight Through Thursday]...

A deep layer ridge will be centered near or just south of our
forecast area. The mean 1000-700 mb mean wind will be light from an
onshore direction, which typically correlates to scattered
thunderstorms across the FL Big Bend and Panhandle, becoming more
isolated farther north in central GA and AL. Forecast deep layer
moisture and buoyancy values appear to be near average, so climatological
PoPs seems reasonable, and are in good agreement with MOS and CAM
guidance. High temperatures will be in the mid 90s, and lows in
the mid 70s.

.LONG TERM [Thursday Night Through Tuesday]...

Our forecast area will be situated between 500 mb highs- one over
NM and the other in the subtropical Atlantic (i.e. the "Bermuda
high" or "Azores high"). Our forecast is for near-climo PoPs
(peaking during the afternoon and evening hours in the 30-40%
range), but there will likely be unforeseen day-to-day variations
which depend on subtle changes in the strength and location of
the aforementioned break in the ridge. Temperatures won't change
much, with highs in the mid 90s, lows in the mid 70s, and heat
index values in the 100 to 105 F range.

.MARINE...

The coastal waters will remain near the northwestern periphery of a
surface ridge. Winds be generally be from an onshore direction at
10 KT or less, with seas 2 ft or less.

.FIRE WEATHER...

Hazardous fire weather conditions are not expected over the next
several days.

.HYDROLOGY...

While rain rates in the stronger storms will be high the next few
days, the probability of exceeding flash flood guidance is less
than 5%. The expected lack of storm organization makes
significant river rises unlikely.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  95  75  95  76 /  10  40  20  40  20
Panama City   79  89  79  89  79 /  10  40  10  20  20
Dothan        74  94  75  93  75 /  10  30  10  40  20
Albany        74  96  75  95  75 /  10  20  30  30  20
Valdosta      73  96  74  95  75 /  20  40  30  30  30
Cross City    74  95  75  94  76 /  20  40  20  30  30
Apalachicola  77  91  78  91  78 /  10  40  10  20  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Scholl
SHORT TERM...Harrigan
LONG TERM...Fournier
AVIATION...Scholl
MARINE...Scholl
FIRE WEATHER...Fournier
HYDROLOGY...Harrigan

In the hours before

Special weather statement, Jul 12, 2:30 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
330 PM EDT TUE JUL 12 2016

FLZ016-017-026-027-122015-
LEON FL-INLAND WAKULLA FL-LIBERTY FL-GADSDEN FL-
330 PM EDT TUE JUL 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LIBERTY...SOUTH CENTRAL
GADSDEN...NORTHWESTERN WAKULLA AND SOUTHWESTERN LEON COUNTIES UNTIL
415 PM EDT...

AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTH OF GREENSBORO...OR 18 MILES
SOUTHWEST OF QUINCY...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
QUINCY...MIDWAY...WETUMPKA...CLIO...BLOXHAM...LAKE TALQUIN...LOWRY...
TELOGIA...FORT BRADEN...DOUGLAS CITY...SAWDUST AND HOSFORD.

LAT...LON 3018 8471 3040 8491 3061 8462 3045 8441
TIME...MOT...LOC 1930Z 224DEG 23KT 3034 8472

55-SCHOLL
Special weather statement, Jul 12, 2:33 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
233 PM CDT TUE JUL 12 2016

FLZ011-122015-
JACKSON FL-
233 PM CDT TUE JUL 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JACKSON COUNTY UNTIL 315
PM CDT...

AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF MARIANNA...MOVING NORTHEAST AT
25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MARIANNA...GRAND RIDGE...GREENWOOD...CYPRESS...UNION CITY...
BLUE SPRING...SIMSVILLE...SINK CREEK...DELLWOOD...
MARIANNA MUNICIPAL A/P...TWO EGG...STAR AND CHIPOLA TERRACE.

LAT...LON 3094 8521 3080 8493 3057 8521 3066 8537
TIME...MOT...LOC 1933Z 208DEG 21KT 3066 8526

55-SCHOLL
Special weather statement, Jul 12, 2:43 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
243 PM CDT TUE JUL 12 2016

ALZ069-FLZ011-122030-
HOUSTON AL-JACKSON FL-
243 PM CDT TUE JUL 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOUSTON AND WESTERN
JACKSON COUNTIES UNTIL 330 PM CDT...

AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF COTTONWOOD...MOVING EAST AT 20
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COTTONWOOD...MALONE...GORDON...BASCOM...HORNSVILLE...CROSBY...
SEALY SPRINGS...GRANGEBURG...CHATTAHOOCHEE SP...LOVEDALE...SILLS...
BUENA VISTA AND LUCY.

LAT...LON 3112 8506 3111 8503 3107 8503 3105 8501
      3103 8501 3101 8500 3097 8500 3096 8498
      3093 8498 3090 8495 3086 8505 3094 8520
      3085 8527 3103 8536 3115 8507
TIME...MOT...LOC 1943Z 255DEG 16KT 3093 8532

55-SCHOLL
Special weather statement, Jul 12, 2:46 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
346 PM EDT TUE JUL 12 2016

ALZ066-067-069-GAZ120-121-142-122030-
DALE AL-HOUSTON AL-HENRY AL-CLAY GA-QUITMAN GA-EARLY GA-
346 PM EDT TUE JUL 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOUSTON...HENRY...
EASTERN DALE...WESTERN QUITMAN...NORTHWESTERN EARLY AND WESTERN CLAY
COUNTIES UNTIL 430 PM EDT/330 PM CDT/...

AT 346 PM EDT/246 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
NEAR BLUE SPRINGS STATE PARK TO NEAR TAYLOR...AND MOVING NORTHEAST AT
30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ABBEVILLE...FORT GAINES...HEADLAND...DOTHAN...GEORGETOWN...TAYLOR...
MIDLAND CITY...KINSEY...ASHFORD...COWARTS...WEBB...COLUMBIA...
PINCKARD...REHOBETH...GRIMES...AVON...NEWVILLE...NAPIER FIELD...
HALEBURG AND MEMPHIS.

LAT...LON 3123 8494 3110 8549 3120 8549 3120 8551
      3162 8561 3162 8542 3171 8542 3170 8522
      3174 8520 3177 8516 3177 8512 3178 8514
      3189 8513 3190 8511 3194 8508 3196 8509
      3197 8507
TIME...MOT...LOC 1946Z 240DEG 28KT 3160 8553 3112 8543

55-SCHOLL
Special weather statement, Jul 12, 3:02 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
402 PM EDT TUE JUL 12 2016

ALZ069-FLZ011-GAZ142-143-155-122045-
HOUSTON AL-JACKSON FL-SEMINOLE GA-EARLY GA-MILLER GA-
402 PM EDT TUE JUL 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOUSTON...WEST
CENTRAL JACKSON...SOUTHWESTERN EARLY...SOUTHWESTERN MILLER AND
WESTERN SEMINOLE COUNTIES UNTIL 445 PM EDT/345 PM CDT/...

AT 402 PM EDT/302 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM 12 MILES NORTHEAST OF MARIANNA...
MOVING NORTHEAST AT 25 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DONALSONVILLE...MALONE...GREENWOOD...GORDON...IRON CITY...JAKIN...
BASCOM...CEDAR SPRINGS...HORNSVILLE...CROSBY...SHARPHAGEN...LELA...
DONALDSONVILLE A/P...TWO EGG...LUCY...KILLARNEY...DAVIS PARK...
HAYNES...CHATTAHOOCHEE SP AND LOVEDALE.

LAT...LON 3104 8474 3104 8475 3103 8475 3078 8504
      3089 8526 3127 8502
TIME...MOT...LOC 2002Z 210DEG 20KT 3090 8510

55-SCHOLL
Special weather statement, Jul 12, 3:12 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
412 PM EDT TUE JUL 12 2016

FLZ016-017-027-122100-
LEON FL-INLAND WAKULLA FL-GADSDEN FL-
412 PM EDT TUE JUL 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GADSDEN AND CENTRAL
LEON COUNTIES UNTIL 500 PM EDT...

AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF MIDWAY...MOVING EAST AT 40
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MIDWAY...TALLAHASSEE...FLORIDA A AND M...DOAK CAMPBELL STADIUM...
FLORIDA STATE UNIVERSITY...TALLAHASSEE COMM COLLEGE...
INNOVATION PARK...LAKE TALQUIN...FOREST MEADOWS PARK...FALLSCHASE...
STATE CAPITAL COMPLEX...BELAIR...TALLAHASSEE MALL...
RALFORD GREENWAY...LAKE JACKSON...MACON COMMUNITY PARK...
LEON COUNTY CIVIC CENTER...MISSION SAN LUIS...
BLOXHAM AND WINTHROP PARK.

LAT...LON 3037 8467 3039 8465 3039 8467 3046 8470
      3062 8419 3039 8411 3027 8463
TIME...MOT...LOC 2011Z 251DEG 33KT 3038 8460

55-SCHOLL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 12:45 PM CDTSpecial Weather StatementTAECoffee45 min
Jul 12, 1:08 PM CDTSpecial Weather StatementTAEGeneva52 min
Jul 12, 1:42 PM CDTSevere Thunderstorm WarningTAEGeneva15 min
Jul 12, 2:07 PM CDTSpecial Weather StatementTAEDale38 min
Jul 12, 2:43 PM CDTSpecial Weather StatementTAEHouston47 min
Jul 12, 2:46 PM CDTSpecial Weather StatementTAEHenry, Houston44 min
Jul 12, 3:24 PM CDTSpecial Weather StatementTAEHenry51 min
Jul 12, 3:28 PM CDTSevere Thunderstorm WarningTAEHenry47 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.